Thunderstorm Wind, Beadle
- When
- July 25, 7:35 PM CST
- Where
- Beadle County, 0.69 mi N of (Hon)huron Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.390, -98.230
Thunderstorms produced damaging winds at scattered locations in southeast South Dakota during the evening of July 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced damaging winds at scattered locations in southeast South Dakota during the evening of July 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 25, 4:36 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 536 PM CDT SAT JUL 25 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 332 PM CDT SAT JUL 25 2015 OCCASIONAL CONVECTION CONTINUES TO FIRE UP OFF AND THIS AFTERNOON PRIMARILY SOUTH OF INTERSTATE 90. 700MB TEMPERATURES ARE ONLY AROUND +8C SO THE ATMOSPHERE IS CERTAINLY NOT CAPPED WITH ABUNDANT MOISTURE. THEREFORE IT DOES NOT TAKE A LOT TO GET STORMS GOING. RESPONSIBLE FOR THIS...IS THE 18Z GRIDDED ANALYSIS SHOWS A 700MB SHORT WAVE EXTENDING FROM NORTHWEST SD TO EAST CENTRAL NEB. THIS WAVE MOVES VERY LITTLE THROUGH 00Z SUNDAY...AND IS REPLACED BY A STRONGER WAVE MOVING INTO OUR WESTERN ZONES BY THIS EVENING. CURRENTLY THIS SECOND AND STRONGER WAVE IS STILL OUT AROUND NORTHWEST SD...SO IT IS DIFFICULT TO ASCERTAIN JUST HOW EXACTLY IT WILL EVOLVE TONIGHT IN OUR AREA. ONE THING IS FOR SURE IN THE NEARER TERM...IS THAT THE CURRENT CONVECTION HAS BASICALLY SCOURED OUT OUR WESTERN ZONES FOR THE TIME BEING ALLOWING THEM TO HEAT UP AND BECOME RATHER UNSTABLE. CURRENT THOUGHTS ARE THAT BECAUSE OF THIS... SCATTERED CONVECTION MAY DEVELOP ACROSS OUR WESTERN ZONES THIS EVENING AS THE SECOND SHORT WAVE APPROACHES...POSSIBLY BECOMING A BIT MORE NUMEROUS IN EAST CENTRAL SD AS THE EVENING PROGRESSES. BUT AGAIN WITH NO REAL LOW LEVEL BOUNDARIES TO KEY ON...THE EXACT TIMING AND PLACEMENT FOR THE BEST CHANCES OF STORMS REMAIN RATHER UNCERTAIN TONIGHT. THE SHORT WAVE THEN PROGRESSES TO OUR EXTREME EASTERN ZONES BY 12Z SUNDAY BEFORE EXITING. THEREFORE THE BEST STORM CHANCES SHOULD BE EAST OF I 29 AFTER THE MIDDLE OF TONIGHT...WITH LITTLE REMAINING IN OUR EAST BY 12Z SUNDAY. THERE COULD BE STRATUS AROUND FOLLOWING THE RAINFALL...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER VALLEY LATE TONIGHT AND SUNDAY MORNING FOLLOWING THE GFS20. BELIEVE THE STRATUS IS TOO FAR WEST ON THE NAM. AT ANY RATE AS THE STRATUS LIFTS...WE ARE LOOKING AT ANOTHER WARM AND HUMID DAY ON SUNDAY WITH SOME POSSIBLE REDEVELOPMENT OF ISOLATED STORMS EAST OF I 29 LATE SUNDAY AFTERNOON UNDER A TOWERING CU FIELD. BELIEVE THE CURRENT SPC SLIGHT RISK OUTLOOK IS GOOD FOR TONIGHT...PRIMARILY TARGETING THE JAMES AND MO RIVER VALLEYS IF ONE IS TO BELIEVE THE MU CAPE AND WIND SHEAR FIELDS. FOR INSTANCE EAST OF THE SLIGHT RISK AREA...MID LEVEL WINDS ARE FORECAST TO BE RATHER WEAK TONIGHT AT ONLY 20 TO 25 KNOTS COMPARED TO 30 TO 35 KNOTS IN THE SLIGHT RISK AREA. THIS FOLLOWS SUIT ON THE 0-6KM BULK SHEAR VECTORS WHICH ARE QUITE STOUT FOR THIS TIME OF YEAR IN THE SLIGHT RISK AREA AVERAGING 45 TO 50 KNOTS. 925- 850MB MU CAPE VALUES PER THE NAM ARE INDEED AROUND 2000-3000 J/KG THIS EVENING AND OVERNIGHT IN THE JAMES AND MO RIVER VALLEYS WHICH SHOULD SUPPORT ROTATING UPDRAFTS CAPABLE OF PRODUCING SOME LARGE HAIL COUPLED WITH STRONG WIND GUSTS. ONE FINAL NOTE...LOOKED AT HEAT INDEX VALUES FOR SUNDAY AFTERNOON AND THEY CURRENTLY DO NOT WARRANT A HEADLINE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 332 PM CDT SAT JUL 25 2015 THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK AS A SERIES OF WAVES LIFTS INTO THE REGION. WITH THE UPPER RIDGE AXIS CENTERED OVER THE HIGH PLAINS AND VERY SLOWLY SHIFTING EASTWARD ACROSS THE PLAINS THROUGH TUESDAY...HOT AND HUMID CONDITIONS WILL PERSIST. EXPECT DEWPOINTS HOVER NEAR 70 AND HIGHS TO REACH 85 TO 95 ON MONDAY. WITH A WAVE LIFTING INTO THE CENTRAL HIGH PLAINS SUNDAY NIGHT...WILL LEAVE LOW END CHANCES OF THUNDERSTORMS NEAR THE MISSOURI RIVER WHERE MOISTURE RETURN IS A BIT BETTER OVERNIGHT. THE GFS IS MORE ROBUST WITH THIS ACTIVITY SPREADING ACROSS MUCH OF THE FORECAST AREA...HOWEVER THE GENERAL CONSENSUS FOCUSES THE CONVECTION AROUND I80 WITH A FEW STRAY STORMS WORKING INTO OUR EXTREME SOUTH AND WEST. BREEZY SOUTHERLY WINDS DEVELOP ON MONDAY AND MONDAY NIGHT AHEAD OF A MORE SUBSTANTIAL WEATHER SYSTEM DEEPENING OVER THE NORTHERN ROCKIES. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT...BUT WITHOUT MUCH CONVERGENCE/SUPPORT...WILL STICK WITH CHANCE POPS FOR NOW. THE BEST POTENTIAL LOOKS TO BE NORTH OF I90 CLOSER TO WHERE A MID LEVEL BOUNDARY/WAVE POTENTIALLY TRACKS. A FRONT STILL LOOKS LIKELY TO DROP THROUGH THE REGION ON TUESDAY. STILL SOME TIMING CONCERNS...BUT IT STILL LOOKS LIKE IT MAY SET UP OVER THE EASTERN FORECAST AREA LATER IN THE DAY AND BECOME THE FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY IN THE AFTERNOON AND INTO EARLY WEDNESDAY. DEPENDENT ON EARLY MORNING CONVECTION ON TUESDAY...NORTHWEST IOWA AND ADJACENT AREAS POTENTIALLY WILL SEE ENOUGH INSTABILITY AND SHEAR FOR SEVERE WEATHER CONCERNS. SOME RELIEF TO THE HEAT AND HUMIDITY RETURNS WEDNESDAY AND THURSDAY WITH SLIGHTLY COOLER NORTHWEST FLOW ALOFT. LOOK FOR DRY CONDITIONS AND HIGHS IN THE 80S. THE UPPER RIDGE BEGINS REBUILDING TO THE WEST LATE IN THE WEEK...WITH HIGHS AGAIN REACHING 85 TO 95. THE GFS AND ECMWF CONTINUE TO BOTH INDICATE THAT A SUBTLE BOUNDARY SLIDES THROUGH THE AREA AROUND FRIDAY OR FRIDAY NIGHT...SO WILL KEEP SOME LOW END POPS GOING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 534 PM CDT SAT JUL 25 2015 STORMS ARE EXPECTED TO DEVELOP BY THIS EVENING IN CENTRAL SD AND TRACK SOUTHEAST ACROSS SOUTHEAST SD OVERNIGHT. EXPECT ALL 3 TAF SITES TO POTENTIALLY BE IMPACTED BY THESE STORMS AFTER 00Z. SOME MVFR LOW CLOUDS AND VISIBILITY MAY ALSO DEVELOP BEHIND THESE STORMS LATE TONIGHT BUT SHOULD DISSIPATE BY MIDDAY ON SUNDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...MJ LONG TERM... AVIATION...JM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 655 PM CDT SAT JUL 25 2015 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-050-054>071-270000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-KINGSBURY-BROOKINGS- GREGORY-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON-CLAY SD-UNION- 655 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON THROUGH THE EARLY MORNING HOURS IN THE OUTLOOK AREA. THE BEST POTENTIAL WILL BE ACROSS EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SOME OF THESE STORMS MAY BECOME SEVERE WITH WIND GUSTS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE THIS AFTERNOON AND EVENING. AFTER MIDNIGHT...THE PRIMARY SEVERE THREAT WILL BE WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING AND A FEW OF THESE STORMS MIGHT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. SDZ038-052-053-270000- BEADLE-JERAULD-SANBORN- 655 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON THROUGH THE EARLY MORNING HOURS IN THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE WITH AN ISOLATED TORNADO...WIND GUSTS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING AND A FEW OF THESE STORMS MIGHT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH MIDNIGHT.
The Aberdeen radar (KABR), 119 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
7 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused tree damage, including branches blown down.
Thunderstorm winds damaged corn crops.
Thunderstorm winds caused tree damage, including branches blown down.
Thunderstorm winds blew over an empty semi trailer, and blew a manufactured home off another trailer. The winds also caused tree damage, including several large trees blown down.
Thunderstorm winds caused tree damage.
Thunderstorm winds caused tree damage, including branches blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594486, 594487, 594488, 594490, 594491, 594492, 594493.